Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A property of Peano derivatives in several variables

Authors: Hajrudin Fejzić and Clifford E. Weil
Journal: Proc. Amer. Math. Soc. 141 (2013), 2411-2417
MSC (2010): Primary 26B05, 26B35
Published electronically: March 22, 2013
MathSciNet review: 3043022
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a function of several variables that is $ n$ times Peano differentiable. Andreas Fischer proved that if there is a number $ M$ such that $ f_{\boldsymbol {\alpha } } \ge M$ or $ f_{\boldsymbol {\alpha } } \le M$ for each $ \boldsymbol {\alpha }$, with $ \left \vert \boldsymbol {\alpha } \right \vert = n $, then $ f$ is $ n$ times differentiable in the usual sense. Here that result is improved to permit the type of one-sided boundedness to depend on $ \boldsymbol {\alpha }$.

References [Enhancements On Off] (What's this?)

  • 1. J. Marshall Ash, A. Eduardo Gatto, and Stephen Vági.
    A multidimensional Taylor's theorem with minimal hypothesis.
    Colloq. Math., 60/61:245-252, 1990. MR 1096374 (92b:26001)
  • 2. Ch. J. de la Valee-Poussin.
    Sur l'approximation des fonctions d'une variable réele et de leurs dérivées par les polynômes et les suites limitées de Fourier.
    Bull. de l'Acad. Royale de Belgique, pages 40-46, 1908.
  • 3. Hajrudin Fejzić, Jan Mařík, and Clifford E. Weil.
    Extending Peano derivatives.
    Math. Bohem., 119:387-406, 1994. MR 1316592 (96c:26003)
  • 4. Andreas Fischer.
    Differentiability of Peano derivatives.
    Proc. Amer. Math. Soc., 136:1779-1785, 2008. MR 2373608 (2008m:26018)
  • 5. H. W. Oliver.
    The exact Peano derivative.
    Trans. Amer. Math. Soc., 76:444-456, 1954. MR 0062207 (15:944d)
  • 6. G. Peano.
    Sulla formula di Taylor.
    Atti Accad. sci. Torino, 27:40-46, 1891-2.
  • 7. Clifford E. Weil.
    The Peano notion of higher order differentiation.
    Mathematica Japonica, 42(3):587-600, 1995. MR 1363850 (96j:26009)
  • 8. W. H. Young.
    On differentials.
    Proc. London Math. Soc., 7:157-180, 1908.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 26B05, 26B35

Retrieve articles in all journals with MSC (2010): 26B05, 26B35

Additional Information

Hajrudin Fejzić
Affiliation: Department of Mathematics, California State University, San Bernardino, California 92407-2397

Clifford E. Weil
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824-1027

Keywords: Peano derivatives, several variables
Received by editor(s): August 13, 2011
Received by editor(s) in revised form: October 20, 2011
Published electronically: March 22, 2013
Additional Notes: The first author was supported in part by CSUSB 2011 Summer Research Grant
Communicated by: Tatiana Toro
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society